Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 3, 2016, 2:56 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2016, 2:56 PM HST (00:56 UTC)
- Expired
- Jan 5, 2016, 3:32 AM HST
- In force
- 37 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WHHW40 PHFO 040056 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 256 PM HST SUN JAN 3 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL BUILD OVERNIGHT AND PEAK ON MONDAY... PRODUCING WARNING-LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF ISLANDS EXPOSED TO THE SWELL. SURF IS EXPECTED TO GRADUALLY DIMINISH MONDAY NIGHT AND TUESDAY. HIZ001>003-006>008-012-013-017-020-041430- /O.UPG.PHFO.SU.Y.0070.000000T0000Z-160104T0400Z/ /O.NEW.PHFO.SU.W.0001.160104T0056Z-160105T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 256 PM HST SUN JAN 3 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...RAPIDLY BUILDING OVERNIGHT...PEAKING ON MONDAY AT 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL PEAK AT 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS... SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ023-026-041430- /O.NEW.PHFO.SU.Y.0001.160104T0100Z-160105T0400Z/ KONA-KOHALA- 256 PM HST SUN JAN 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...BUILDING OVERNIGHT AND EARLY MONDAY...WITH PEAK SURF HEIGHTS NEAR 8 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BIRCHARD
3 follow-up statements
401 WHHW40 PHFO 041334 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON JAN 4 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL PEAK TODAY...PRODUCING WARNING- LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF ISLANDS EXPOSED TO THE SWELL. SURF IS EXPECTED TO GRADUALLY DIMINISH TONIGHT AND TUESDAY. HIZ001>003-006>008-012-013-017-020-050245- /O.CON.PHFO.SU.W.0001.000000T0000Z-160105T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 334 AM HST MON JAN 4 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...PEAKING TODAY AT 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL PEAK AT 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH TODAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS... SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ023-026-050245- /O.CON.PHFO.SU.Y.0001.000000T0000Z-160105T0400Z/ KONA-KOHALA- 334 AM HST MON JAN 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...BUILDING THROUGH THE DAY...WITH PEAK SURF HEIGHTS NEAR 8 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON
252 WHHW40 PHFO 050145 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST MON JAN 4 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL SLOWLY DIMINISH TONIGHT AND TUESDAY...BUT WILL REMAIN AT WARNING LEVELS FOR NORTH AND WEST FACING SHORES EXPOSED TO THE SWELL THROUGH THE OVERNIGHT HOURS. HIGH SURF ADVISORIES WILL LIKELY BE NEEDED FOR NORTH AND WEST FACING COASTS ON TUESDAY. HIZ001>003-006>008-012-013-017-020-051600- /O.EXT.PHFO.SU.W.0001.000000T0000Z-160105T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 345 PM HST MON JAN 4 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. SURF HEIGHTS WILL DROP SLOWLY THROUGH THE NIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS... SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ023-026-051600- /O.EXT.PHFO.SU.Y.0001.000000T0000Z-160105T1600Z/ KONA-KOHALA- 345 PM HST MON JAN 4 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...5 TO 8 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
788 WHHW40 PHFO 051332 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE JAN 5 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL SLOWLY DIMINISH TODAY...BUT WILL REMAIN AT ADVISORY LEVELS FOR NORTH AND WEST FACING SHORES EXPOSED TO THE SWELL. HIZ001>003-006>008-012-013-017-020-060245- /O.CAN.PHFO.SU.W.0001.000000T0000Z-160105T1600Z/ /O.EXB.PHFO.SU.Y.0001.000000T0000Z-160107T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 332 AM HST TUE JAN 5 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...20 TO 24 FEET THIS MORNING...THEN 16 TO 22 FEET THIS AFTERNOON THROUGH WEDNESDAY. ALONG WEST FACING SHORES...12 TO 18 FEET. * TIMING...THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ023-026-060245- /O.EXT.PHFO.SU.Y.0001.000000T0000Z-160106T0400Z/ KONA-KOHALA- 332 AM HST TUE JAN 5 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...5 TO 8 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 3, 10:20 AM HST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 3, 10:20 AM HST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1020 AM HST SUN JAN 3 2016 .SYNOPSIS... LIGHT AND VARIABLE WINDS AND DRY WEATHER WILL PREVAIL TODAY... ALTHOUGH PERIODS OF CLOUDINESS CAN BE EXPECTED...MAINLY OVER WINDWARD AREAS. TRADE WINDS ARE EXPECTED TO STRENGTHEN TONIGHT AND MONDAY...AND BECOME LOCALLY BREEZY ON TUESDAY. A FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST WILL WEAKEN AS IT NEARS THE ISLANDS TONIGHT AND MONDAY. HOWEVER...MOISTURE ASSOCIATED WITH THE DISSIPATING FRONT WILL BRING AN INCREASE IN WINDWARD SHOWERS... MAINLY TO KAUAI AND OAHU...FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. WINDS WILL SHIFT TO THE SOUTHEAST AND WEAKEN ON WEDNESDAY...WITH LIGHT WINDS PREVAILING INTO NEXT WEEKEND. ANOTHER WEAK FRONT MAY BRING INCREASED SHOWERS TO KAUAI AND OAHU BY THE END OF THE WEEK. && .DISCUSSION... BROKEN TO OVERCAST STABLE LOW CLOUDS...NO MORE THAN 1 TO 2 THOUSAND FEET THICK...PREVAIL OVER MANY AREAS OF THE STATE THIS MORNING... AND ARE CURRENTLY THICKEST OVER KAUAI AND OAHU AND ADJACENT WATERS. LIKE YESTERDAY...EXPECT THAT MUCH OF THESE STABLE LOW CLOUDS WILL MIX OUT DURING THE DAY TODAY...WHILE THE LIGHT LARGE SCALE WINDS MAY ALLOW A FEW LEEWARD CLOUDS TO DEVELOP TODAY. SURFACE ANALYSIS DEPICTS A WEAK HIGH PRESSURE RIDGE AXIS JUST N OF THE ISLANDS...WITH LIGHT SYNOPTIC-SCALE E WINDS YIELDING TO ISLAND-SCALE LAND AND SEA BREEZES. A COLD FRONT IS MOVING THROUGH THE NW HAWAIIAN ISLANDS... WITH THE LEADING EDGE CURRENTLY LOCATED ABOUT 300 MILES NW OF KAUAI. ALOFT...AN E-W ORIENTED MID/UPPER LEVEL RIDGE IS JUST S OF THE ISLANDS...AND IS PROVIDING VERY STABLE CONDITIONS TO THE CHAIN... WITH VERY DRY AIR ALOFT...CONFIRMED BY THE 12Z HILO/LIHUE SOUNDINGS WHICH MEASURED PWATS AROUND 0.7 INCHES. TONIGHT INTO MONDAY...THE FRONT MOVING THROUGH THE NW HAWAIIAN ISLANDS WILL BECOME DIFFUSE AND EVENTUALLY DISSIPATE BEFORE REACHING KAUAI...BUT THE LINGERING MOISTURE AXIS WILL BECOME E-W ORIENTED JUST N OF KAUAI. HIGH PRESSURE BUILDING E TO THE N OF THIS FRONT WILL CAUSE INCREASING TRADE WINDS OVER THE STATE THROUGH TUESDAY... AND RESIDUAL MOISTURE FROM THE FRONTAL REMNANTS IS NOW EXPECTED TO BRING AN INCREASE IN TRADE SHOWERS OVER WINDWARD AND MAUKA AREAS...PARTICULARLY ACROSS KAUAI AND OAHU FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. WORTH POINTING OUT THAT FORECAST MODELS HAVE BEEN TRENDING WETTER FOR KAUAI AND OAHU OVER THE PAST DAY OR SO...WITH LATEST GUIDANCE INDICATING THAT MOISTURE ASSOCIATED WITH THE DISSIPATED FRONT WILL SPREAD FARTHER TO THE S THAN PREVIOUS RUNS. A SOMEWHAT STRONGER COLD FRONT WILL MOVE INTO THE NORTH CENTRAL PACIFIC ON WEDNESDAY...CAUSING LOCAL WINDS TO VEER AROUND TO THE SE. FORECAST MODELS SHOW THIS FRONT PASSING N OF THE STATE ON THURSDAY...WITH THE TAIL END OF THE FRONT BECOMING DIFFUSE BEFORE REACHING KAUAI. YET ANOTHER FRONT MAY APPROACH FROM THE NW AS WE HEAD INTO NEXT WEEKEND...BUT IT IS UNCLEAR AT THIS POINT IF THAT FRONT WILL EVENTUALLY REACH THE STATE EITHER. OVERALL...GENERALLY QUIET WEATHER CONDITIONS ARE FORECAST FOR THE SECOND HALF OF NEXT WEEK...WITH LIGHT WINDS...LAND AND SEA BREEZES...AND LIMITED MAINLY LIGHT SHOWERS AS THE AIRMASS IS FORECAST TO REMAIN RELATIVELY DRY. && .AVIATION... STABLE LOW CLOUDS PERSIST ACROSS THE WESTERN HALF OF THE STATE AND WINDWARD BIG ISLAND AND LIKELY CONTINUE THROUGH THE REST OF THE DAY. CLOUD BASES ARE MOSTLY AROUND 3500 FEET WITH TOPS TO 5000 FEET. THESE CLOUDS WILL PROVIDE ISOLATED MTN OBSC ALONG WINDWARD SLOPES. NO AIRMETS ARE IN EFFECT...AND NONE ARE ANTICIPATED THROUGH THIS AFTERNOON. && .MARINE... THE LATEST WW3 AND HIRES NEAR SHORE WAVE MODEL SOLUTIONS HAVE INITIALIZED WELL WITH THE LATEST BUOY OBSERVATIONS AND INDICATE THE SEAS HOLDING STEADY AT OR AROUND ADVISORY-LEVEL THROUGH THIS EVENING BEFORE A LARGER REINFORCEMENT OUT OF THE NW FILLS IN TONIGHT AND MONDAY. THIS NEW SWELL...FOLLOWED BY A SMALLER NW REINFORCEMENT TUESDAY NIGHT INTO WEDNESDAY...WILL LIKELY MAINTAIN ADVISORY-LEVEL SEAS ACROSS THE MARINE AREAS THROUGH MID WEEK BEFORE EASING THURSDAY AND FRIDAY. WINDS ARE FORECAST TO REMAIN OUT OF THE E IN THE LIGHT TO MODERATE RANGE OR BELOW ADVISORY LEVEL THROUGH THE EARLY PORTION OF THE WEEK AS HIGH PRESSURE SHIFTS E AND A WEAK FRONT MOVES INTO THE AREA AND STALLS. BRIEF PERIODS WITH ADVISORY LEVEL WINDS ENHANCED BY THE ISLAND TERRAIN CAN/T BE RULED OUT OVER THE TYPICAL WINDIER LOCATIONS THROUGH THIS TIME. WINDS WILL BECOME LIGHT AND VARIABLE WEDNESDAY THROUGH FRIDAY AS ANOTHER FRONT APPROACHES THE AREA. ADVISORY LEVEL SURF WILL HOLD THROUGH THE DAY TODAY ALONG N AND W FACING SHORES AS THE CURRENT NW SWELL GRADUALLY DIMINISHES. A NEW SWELL EXPECTED TONIGHT INTO MONDAY WILL LIKELY GENERATE ABOVE WARNING LEVEL SURF ALONG N AND W FACING EXPOSURES. LONG-PERIOD FORERUNNERS ARE EXPECTED AT BUOYS 51001/51101 NW OF KAUAI LATER THIS AFTERNOON...AND HAVE NOT YET BEEN OBSERVED. THE LATEST GUIDANCE INDICATES THE SURF BUILDING TONIGHT AND PEAKING MONDAY ABOVE WARNING LEVELS. ANOTHER NW SWELL...EXPECTED TO BE 8 TO 10 FEET...WILL BUILD TUESDAY NIGHT AND PEAK WEDNESDAY...RESULTING IN ADVISORY LEVEL SURF ALONG EXPOSED N AND W FACING SHORES. ANOTHER NW SWELL IS POSSIBLE FRIDAY AND SATURDAY. OTHERWISE NO SIGNIFICANT SWELLS ARE EXPECTED. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && SYNOPSIS...BIRCHARD DISCUSSION...BIRCHARD/JACOBSON MARINE...BIRCHARD/GIBBS AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:56 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.